EconPapers    
Economics at your fingertips  
 

Sufficient Conditions for j'th Order Stochastic Dominance for Discrete Cardinal Variables, and Their Formulae

Gordon Anderson and Teng Wah Leo ()

Working Papers from University of Toronto, Department of Economics

Abstract: In response to the increasing use of discrete cardinal data with limited numbers of outcomes, Stochastic Dominance Theory is here extended to facilitate its application. Formulae, convenient for analysis, along with necessary and sufficient conditions for different orders of dominance are derived which reveal some key facts which have eluded general attention. In this paradigm, there is a loss of degrees of freedom as the dominance order increases with a concomitant upper bound to the order of dominance that can be considered, both engendered by the restrictions on finite differences between utility functions and the limited number of outcomes. Simple formulae for computing successive sums of cumulative distributions are found, and the relationship between lower and higher order dominance is proven in this discrete cardinal case.

Keywords: Stochastic Dominance; Discrete Variables; Cardinal Variables (search for similar items in EconPapers)
JEL-codes: C14 D63 I32 (search for similar items in EconPapers)
Pages: Unknown pages
Date: 2021-09-01
New Economics Papers: this item is included in nep-isf, nep-ore and nep-upt
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
https://www.economics.utoronto.ca/public/workingPapers/tecipa-704.pdf Main Text (application/pdf)

Related works:
Journal Article: Sufficient conditions for jth order stochastic dominance for discrete cardinal variables, and their formulae (2021) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:tor:tecipa:tecipa-704

Access Statistics for this paper

More papers in Working Papers from University of Toronto, Department of Economics 150 St. George Street, Toronto, Ontario.
Bibliographic data for series maintained by RePEc Maintainer ().

 
Page updated 2023-01-03
Handle: RePEc:tor:tecipa:tecipa-704